Wildfire, St. Croix
- When
- March 28, 10:00 AM AST to 2:00 PM AST
- Where
- St. Croix forecast zone
- Reported by
- Newspaper
A brush fire scorched 40 acres at Estate Granard.
Dry conditions persisted across Saint Croix during the month of March.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Dry conditions persisted across Saint Croix during the month of March.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 28, 5:57 AM AST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 557 AM AST WED MAR 28 2007 .SHORT TERM... UPPER TROUGH/LOW ALIGNED N TO S AND ACROSS PR ATTM...MOVING IN A GENERAL EWD MOTION...AND WILL MOVE MORE ENE AND EXIT THE REGION THIS EVENING AND TONIGHT...WITH YET ANOTHER WEAK S/W DROPPING INTO THE AREA TONIGHT TO MAINTAIN BROAD UPPER TROUGHING ACROSS THE LOCAL AREA. THIS WILL MAINTAIN UNSTABLE MIDDLE TO UPPER LEVEL CONDITIONS...BUT WILL NOT BE AS ENERGETIC ALOFT AS PAST 36-48 HOURS. A LLVL TROUGH WITH SURFACE REFLECTION IS ANALYZED THROUGH THE MONA PASSAGE AND THEN ENE INTO THE OFFSHORE ATLC WHERE IT MERGES WITH OLD FRONTAL ZONE/SHEAR LINE. THIS LLVL TROUGH WILL LIKELY DRIFT EWD TODAY...WITH THE SHEAR LINE REMAINING JUST N OF 20 NORTH. AMPLE LLVL MOISTURE ACROSS THE AREA...AND THIS EWD ADVANCING LLVL TROUGH WILL COMBINE WITH SOME DAYTIME HEATING TO PRODUCE WIDELY SCATTERED TO SCATTERED TSTMS AND FEW AREAS OF LIGHT RAIN TODAY...WITH THE FOCUS LIKELY TO END UP ACROSS NE PR BY EVENING. INVADING LONG PERIOD NNE SWELLS WILL REQUIRE A HIGH SURF ADVISORY BY NOON TODAY. .LONG TERM... ALTHOUGH MOST OF THE DYNAMICS LIFT OUT OF THE AREA TO THE ENE AND NE NEXT FEW DAYS...SUFFICIENT BROAD MID TO UPPER TROUGHING WILL LINGER ACROSS THE LOCAL AREA TO MAINTAIN MODERATELY UNSTABLE CONDITIONS WITH GOOD CHANCES FOR TSTORMS...THROUGH FRIDAY. SHEAR LINE AND ZONE OF HIGH LLVL MOISTURE JUST N OF 20 NORTH THIS MORNING IS FORECAST TO BE FORCED SWD INTO AND ACROSS THE LOCAL AREA THURSDAY NIGHT THROUGH FRIDAY TO YIELD GOOD RAIN CHANCES AND POTENTIAL FOR WIDESPREAD RAINS ACROSS THE INTERIOR OF PR. DRIER MORE STABLE CONDITIONS THEN EXPECTED SATURDAY...BUT COULD STILL BE SHOWERY IN SHALLOW CONVECTION EMBEDDED IN THE FRESHENING NNE LLVL FLOW. COOLER MILDER AIR WILL THEN PREVAIL ACROSS THE AREA INTO THE FIRST PART OF NEXT WEEK...BUT WITH CHANCE OF NOCTURNAL SHOWERS N COASTS AND DIURNAL SHOWERS INTERIOR AND SW PR. && .MARINE... COMPLEX LLVL WIND FLOW NEXT 12-24 HOURS ASSOCIATED WITH LLVL TROUGHING AND CONVECTIVE PROCESSES...WITH GFS SHOWING A WEAK LOW DEVELOPING ACROSS THE N MONA PASSAGE ALONG THIS TROUGH THIS EVENING AND TONIGHT BEFORE BEING SHEARED OUT THE NE TONIGHT THROUGH FRIDAY. THIS WILL YIELD GENERALLY SLIGHT SEAS...EXCEPT FOR THE ARRIVAL OF LARGE LONG PERIOD NNE SWELLS TODAY THROUGH THE WEEKEND. SMALL CRAFT ADVISORIES IN EFFECT FOR ATLC WATERS AND ALL PASSAGES INTO THE CARIBBEAN...AND AS STATED ABOVE...HSA TO BE ISSUED THIS MORNING FOR ATLC COASTS. FRESH NNELY FLOW BUILDING INTO THE REGION THIS WEEKEND WILL ACT TO PRODUCE ROUGH AND JUMBLED SEAS AND SCA WILL LIKELY REMAIN IN EFFECT THROUGH MONDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 83 74 84 74 / 40 40 50 50 STT 82 75 83 75 / 40 50 50 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 17/70
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST WED MAR 28 2007 PRZ001>013-AMZ710>750-291000- 630 AM AST WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...WIDESPREAD LIGHT RAIN WITH EMBEDDED SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS PUERTO RICO AND THE LOCAL WATERS TODAY...WITH THE HIGHEST PROBABILITIES FOR RAIN ACROSS THE INTERIOR...NORTHERN SLOPES...AND NORTHWEST. HEAVY RAINFALL SHOULD BE EXPECTED AND COULD PRODUCE LARGE AREAS OF HEAVY RAIN...WITH ISOLATED AREAS POTENTIALLY SEEING ACCUMULATIONS OF 2 TO 3 INCHES. ALTHOUGH NO WIDESPREAD FLOODING IS EXPECTED AT THIS TIME...URBAN AND SMALL STREAM FLOODING IS LIKELY. THIS ACTIVITY OVER WATER WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN ALERT TO THESE HAZARDS. .DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND SMALL STREAM FLOODING...AS WELL AS LANDSLIDES. MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8 FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY. VIZ001-002-AMZ710>730-291000- 630 AM AST WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...PERIODS OF LIGHT RAIN WITH EMBEDDED WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS THE VIRGIN ISLANDS. OVER THE LOCAL WATERS...THIS ACTIVITY WILL PRODUCE REDUCED VISIBILITIES...STRONG GUSTY WINDS...AND FREQUENT CLOUD TO WATER LIGHTNING...AND MARINERS ARE URGED TO REMAIN ALERT TO THESE HAZARDS. .DAYS TWO THROUGH SEVEN...AN ENERGETIC UPPER LEVEL TROUGH IS RESPONSIBLE FOR CREATING THIS UNSTABLE ATMOSPHERIC CONDITIONS THAT HAVE PREVAILED FOR THE PAST COUPLE OF DAYS...BUT WILL MOVE EAST NORTHEASTWARD AND OUT OF THE LOCAL AREA BY THURSDAY...WITH THE ATMOSPHERE THEN BEGINNING TO STABILIZE. HOWEVER...LOW LEVEL MOISTURE THROUGH FRIDAY MAY MAINTAIN A GOOD CHANCE FOR FREQUENT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL AREA. THIS WILL MAINTAIN VERY WET SOILS AND A CONTINUED CHANCE FOR URBAN AND GUTS FLOODING. MODERATE TO LARGE LONG PERIOD NORTHERLY SWELLS WILL BEGIN TO INVADE THE REGIONAL WATERS TODAY THROUGH AT LEAST FRIDAY...AND WILL GENERATE HIGH SURF ALONG THE LOCAL ATLANTIC COASTS...AND SEAS 7 TO 8 FEET OR GREATER ACROSS THE LOCAL COASTAL WATERS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
1 wildfire. Local standard time, as filed.
A brush fire scorched 40 acres at Estate Granard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in U.S. Virgin Islands in 2007Every state in 2007This day in weather historyWarnings in U.S. Virgin Islands, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 24509.